MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PULSAR-18 T3 5/200/135; STENT, SUPERFICIAL FEMORAL ARTERY

BIOTRONIK AG, BUELACH, SWITZERLAND PULSAR-18 T3 5/200/135; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number 430496
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/14/2020
Type of Reportable Event Malfunction
Event or Problem Description
A pulsar-18 t3 stent system was chosen for treatment of a mildly calcified lesion (30-40 percent stenosis degree) in a mildly tortuous sfa.After placing and deployment of the stent in the target lesion, the device was easily removed.After withdrawal it was detected that the inner shaft was separated from the rest of the system on the guide wire.
 
Additional Manufacturer Narrative
The returned instrument was subjected to a technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.The technical investigation of the returned device revealed that the inner shaft has separated from the system.The inner shaft has fractured inside the luer at the transition between stopper shaft and inner shaft.The inner and outer diameters of the inner shaft still comply with the specification.Simulations have shown that a mechanical damage of the inner shaft, most likely caused during manufacturing, can lead to a damage pattern as observed in the complaint instrument.To prevent recurrence the respective internal departments were informed about this case and we are reviewing our quality systems processes.

Brand Name
PULSAR-18 T3 5/200/135
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
MDR Report Key9735231
Report Number1028232-2020-00853
Device Sequence Number10851565
Product Code NIP
UDI-Device Identifier07640130446946
UDI-Public07640130446946
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P160025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Model Number430496
Device Catalogue NumberSEE MODEL NO.
Device Lot Number09197098
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/07/2020
Initial Date Received by Manufacturer 02/20/2020
Supplement Date Received by Manufacturer04/15/2020
Initial Report FDA Received Date02/20/2020
Supplement Report FDA Received Date04/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1